Alert archive / Louisiana / Small Craft Advisories in 2016
Small Craft Advisory 51, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Dec 11, 2016, 9:31 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2016, 9:31 AM CST (15:31 UTC)
- Expired
- Dec 11, 2016, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 5:40 AM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Dec 11, 5:40 AM CST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
540 AM CST Sun Dec 11 2016
.AVIATION...Low pressure and an accompanying cold front advancing
across the south plains will result in a tightening pressure
gradient across the region today. Strong and somewhat gusty south
winds can be expected. These strengthening southerlies will bring
increasing low level moisture with VFR stratocu gradually lowering
into MVFR as the day progresses.
&&
.PREV DISCUSSION... /issued 459 AM CST Sun Dec 11 2016/
DISCUSSION...
High pressure is exiting off the mid Atlantic states this morning
as our next system has dropped down the eastern slopes of the
Rockies and into Kansas. This front is expected to drive towards
the coast before finally stalling. As a result... isolated
showers later this afternoon as temps warm towards 70 degrees.
Winds have become southeast and this is why mrng temps are running
about 10 degrees warmer than yesterday.
Tonight will see some isolated showers with fog forming after
midnight. Lows expected to hold around 60 degrees as the warmup
continues. Zonal flow aloft is not expected to push this frontal
system into the gulf on Monday but will hang it up along the I-10
corridor. The threat for showers to continue into Wednesday.
During the day on Wednesday a second front is expected to catch up
to the stalled front and push the boundary into the gulf. Winds
will swing around to the north and increase over the coastal
waters with rains drawing to a close and temperatures falling.
Rainfall totals through Thursday look to remain below an inch.
Minor flooding continues on the Calcasieu river at Glenmora and
Old Town Bay.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 66 58 71 58 / 10 30 50 30
LCH 70 61 74 62 / 10 20 40 40
LFT 68 60 76 64 / 10 20 40 40
BPT 71 63 75 64 / 20 30 40 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...SMALL CRAFT EXERCISE CAUTION until 3 PM CST this afternoon for
GMZ450-452-455-470-472-475.
&&
AVIATION...23Hazardous weather outlook, Dec 11, 5:18 AM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 518 AM CST SUN DEC 11 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 121130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 518 AM CST SUN DEC 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MOSTLY CLOUDY SKIES WITH ISOLATED SHOWERS LATER TODAY. TEMPERATURES WARMING TOWARDS 70 DEGREES ON SOUTHEAST WINDS. TONIGHT WILL SEE THE CHANCE FOR SOME SHOWERS... THIS WILL BE MIXED WITH PATCHES OF FOG TOWARDS SUNRISE. MORNING LOWS WILL BE ABOUT 10 DEGREES WARMER THAN THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL MOVE DOWN TO THE I-10 CORRIDOR DURING THE DAY TOMORROW WITH THE CHANCE FOR SHOWERS CONTINUING. THE FRONT WILL STALL AND REMAIN MOSTLY IN PLACE THROUGH WEDNESDAY. AT THAT TIME A SECOND COLD FRONT WILL PUSH THROUGH TO THE COAST WEDNESDAY AFTERNOON. THIS WILL USHER IN MUCH COOLER TEMPERATURES AS RAINS MOVE OFF TO THE EAST AND WINDS BECOME NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-121130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 518 AM CST SUN DEC 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SOUTHEAST WINDS WILL TAPER OFF A BIT AS HIGH PRESSURE EXITS INTO THE ATLANTIC THIS MORNING. LOOK TO SOME ISOLATED SHOWERS LATER TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT IS EXPECTED TO MOVE DOWN INTO THE REGION ON MONDAY BUT IS NOT EXPECTED TO MAKE THE COASTAL WATERS. THEREFORE... LOOKING TO SEE CHANCES FOR RAINS CONTINUING ON SOUTHERN WINDS. A SECOND STRONGER COLD FRONT IS EXPECTED TO MOVE DOWN AND PUSH THE STALLED FRONTAL SYSTEM INTO THE COASTAL WATERS LATE WEDNESDAY. WINDS BECOMING NORTH WITH WINDS WITH SEAS INCREASING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 9:14 AM CST | River Flood Warning | LCH | Calcasieu | 49 hr |
Nearby
Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.